Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 161, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2020, 3:57 PM EDT for Brantley County, Pierce County, Ware County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 30, 2020, 4:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brantley County, GA, Pierce County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 83 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:22 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 30, 3:22 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
322 PM EDT Tue Jun 30 2020
...NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...
.NEAR TERM [Tonight through Wednesday]...Upstream mid-level
shortwave trough moving over ridge has produced storms across se
Ga/ne Fl this afternoon with another area of convection now moving
into interior se Ga. Expect showers and thunderstorms to continue
through the evening with lift from upper trough acting on a moist
and unstable airmass. Storms will produce heavy downpours and
strong gusty winds. Additional shortwave energy on Wednesday will
produce numerous showers and thunderstorms again during the
afternoon and evening.
.SHORT TERM [Wednesday night through Friday night]...Trough axis
at surface and aloft will drop south into s Georgia and become
nearly stationary by Friday as upper low moves off the ne U.S.
coast. Widespread convection will continue across the area due to
abundant moisture and lift. Daytime heating will increase the
areal coverage during the afternoon and evening hours.
.LONG TERM [Saturday Through Tuesday]...Low to mid level
low/trough across the area this weekend will gradually shift east
with models differing with timing in the medium range. Tropical
moisture across the area will continue the threat of heavy
rainfall this weekend into early next week as weak low pressure
forms along surface trough. Numerous showers/storms expected each
day with lingering nighttime convection possible.
&&
.MARINE...High pressure ridge to the south and troughing to the
north will maintain a west to southwesterly flow the next few
days. Showers and thunderstorms will be scattered to numerous
through the weekend as an upper level trough develops over the
southeast.
Rip Currents: Low risk through Wednesday with prevailing offshore
winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 94 73 91 73 / 30 60 40 80 40
SSI 77 92 76 90 77 / 50 50 40 80 50
JAX 76 95 75 93 74 / 50 60 40 80 40
SGJ 75 92 74 92 74 / 50 50 30 80 40
GNV 75 92 74 93 74 / 20 50 50 80 40
OCF 76 93 75 93 74 / 10 40 50 70 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 1 PM to 5 PM EDT this afternoon for Clay-
Inland Duval.
GA...None.
AM...None.
&&In the hours before
Local storm report, Jun 30, 3:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
334 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 5 N LAKESIDE 30.20N 81.76W
06/30/2020 E0.25 INCH Duval FL PUBLIC
&&
AKENNEDYSpecial weather statement, Jun 30, 3:38 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
338 PM EDT Tue Jun 30 2020
FLZ038-138-302015-
Coastal Flagler FL-Inland Flagler FL-
338 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER COUNTY UNTIL
415 PM EDT...
* At 338 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palm Coast, moving southeast at
20 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2942 8115 2951 8129 2967 8119 2965 8114
2952 8110
TIME...MOT...LOC 1938Z 298DEG 17KT 2956 8117
HESSLocal storm report, Jun 30, 3:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
340 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 2 WSW ARLINGTON 30.32N 81.64W
06/30/2020 M51 MPH Duval FL MESONET
51 MPH GUST AT TIAA BANK FIELD.
&&
AKENNEDYLocal storm report, Jun 30, 3:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
342 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND GST 5 E ARLINGTON 30.33N 81.52W
06/30/2020 M43 MPH Duval FL ASOS
43 MPH WIND GUST AT CRAIG FIELD.
&&
AKENNEDYSpecial weather statement, Jun 30, 3:48 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Jacksonville FL 348 PM EDT Tue Jun 30 2020 GAZ151-152-250-302030- Pierce GA-Brantley GA-Northern Ware GA- 348 PM EDT Tue Jun 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...WEST CENTRAL BRANTLEY AND NORTHEASTERN WARE COUNTIES UNTIL 430 PM EDT... * At 347 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Waycross, moving southeast at 15 mph. * Small hail, excessive cloud-to-ground lightning, winds in excess of 45 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Waycross, Blackshear and Braganza. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3126 8244 3134 8231 3120 8207 3110 8224 TIME...MOT...LOC 1947Z 302DEG 14KT 3126 8234 ENYEDI
Local storm report, Jun 30, 3:57 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
357 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST 2 N MAYPORT 30.42N 81.41W
06/30/2020 M49 MPH AMZ452 FL MESONET
WXFLOW SENSOR AT HUGUENOT PARK MEASURED A WIND GUST OF 49
MPH.
&&
AKENNEDYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:12 AM EDT | Heat Advisory | JAX | 11 hr | |
| Jun 30, 2:04 PM EDT | Special Weather Statement | JAX | Nassau | 41 min |
| Jun 30, 2:29 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jun 30, 2:32 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 58 min |
| Jun 30, 2:35 PM EDT | Special Weather Statement | JAX | Bradford, Clay, Union | 40 min |
| Jun 30, 2:56 PM EDT | Special Weather Statement | JAX | Flagler | 34 min |
| Jun 30, 3:02 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Union | 58 min |
| Jun 30, 3:09 PM EDT | Special Weather Statement | JAX | Clay, Duval, Saint Johns | 51 min |
| Jun 30, 3:27 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Jun 30, 3:31 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 44 min |
| Jun 30, 3:35 PM EDT | Special Marine Warning | JAX | 85 min | |
| Jun 30, 3:38 PM EDT | Special Weather Statement | JAX | Flagler | 37 min |
| Jun 30, 3:44 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 46 min |
| Jun 30, 3:48 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 27 min |
| Jun 30, 3:52 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 39 min |
| Jun 30, 4:02 PM EDT | Special Weather Statement | JAX | Putnam | 43 min |
| Jun 30, 4:42 PM EDT | Special Weather Statement | JAX | Suwannee | 48 min |
| Jun 30, 4:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jun 30, 5:18 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 42 min |
| Jun 30, 5:20 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Jun 30, 5:45 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton | 45 min |
| Jun 30, 6:12 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 33 min |
| Jun 30, 6:15 PM EDT | Special Weather Statement | JAX | Putnam | 45 min |
| Jun 30, 6:20 PM EDT | Special Weather Statement | JAX | Hamilton | 40 min |
| Jun 30, 6:33 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 27 min |
| Jun 30, 6:35 PM EDT | Special Weather Statement | JAX | Baker | 40 min |
| Jun 30, 6:57 PM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 48 min |
| Jun 30, 6:59 PM EDT | Special Weather Statement | JAX | Flagler | 31 min |
| Jun 30, 7:12 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 48 min |
| Jun 30, 1:53 PM EDT | Special Weather Statement | JAX | Charlton | 52 min |
| Jun 30, 3:34 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 41 min |
| Jun 30, 3:48 PM EDT | Special Weather Statement | JAX | Pierce | 42 min |
| Jun 30, 4:00 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 45 min |
| Jun 30, 4:08 PM EDT | Special Weather Statement | JAX | Ware | 52 min |
| Jun 30, 4:20 PM EDT | Special Weather Statement | JAX | Atkinson | 40 min |
| Jun 30, 4:23 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 52 min |
| Jun 30, 4:26 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Jeff Davis | 49 min |
| Jun 30, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 40 min |
| Jun 30, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Jeff Davis | 30 min |
| Jun 30, 4:49 PM EDT | Special Weather Statement | JAX | Wayne | 41 min |
| Jun 30, 4:54 PM EDT | Special Weather Statement | JAX | Coffee | 51 min |
| Jun 30, 5:01 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 44 min |
| Jun 30, 5:04 PM EDT | Special Weather Statement | JAX | Appling, Wayne | 41 min |
| Jun 30, 5:36 PM EDT | Special Weather Statement | JAX | Clinch | 39 min |
| Jun 30, 5:49 PM EDT | Special Weather Statement | JAX | Charlton | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.